Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 10, 2001, 9:45 PM CDT for Andrews County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2001, 9:45 PM CDT (02:45 UTC)
- Expired
- May 10, 2001, 10:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 61 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2900 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 110245
SVRMAF
TXC003-110330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
945 PM CDT THU MAY 10 2001
THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDREWS COUNTY IN NORTHWEST TEXAS
* UNTIL 1030 PM CDT
* AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM OVER ANDREWS...MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FRANKEL CITY...FLOREY AND ANDREWS.
LARGE HAIL AND WIND GUSTS UP TO 80 MPH CAN BE EXPECTED IN THE WARNED
AREA.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3238 10297 3225 10288 3213 10259 3221 10228
3250 10222 3251 10262What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:38 PM CDT, 7 minutes earlier.
Area forecast discussion, May 10, 9:38 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 938 PM CDT THU MAY 10 2001 LOCAL SEVERE WX ON GOING IN NW CWFA AS INITIALLY SOUTHEASTWARD MOVING NON-SEVERE STORMS HAVE INTERACTED WITH A NW MOVING OUTFLOW BOUNDARY ENHANCING STORM UPDRAFTS AND INFLOW. STORM INTENSITY IS SLOWLY DIMINISHING...BUT WILL INCLUDE A 20 POP IN ZONES JUST TO THE S OF STORMS. .MAF... TX...NONE. NM...NONE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:52 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 53 min |
| May 11, 3:54 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 66 min |
| May 11, 5:24 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 51 min |
| May 11, 6:09 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 66 min |
| May 11, 6:12 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 33 min |
| May 11, 6:47 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.